My fiance has been taking breathing meds for 30 years now, containing both prednisone and cortizone. Could this contribute to the adult ADHD and rages he experiences? If so is there a medication to conteract the steriods? Currently he takes lexapro but is there maybe something that could be a little more suited?
Oral steroids, like prednisone and cortisone, can cause moodiness and euphoria. Rage could be a form of moodiness taken to the extreme. Euphoria could make it difficult to focus and concentrate on a specific task. These are 2 of many possible side effects of oral steroids. Some of these side effects can have a much greater impact on your health and lifestyle. Please read our inhaled and oral steroid information at http://www.nationaljewish.org/disease-info/treatments/long-term/steroids/corticosteroids.aspx to learn more.
To lessen or avoid oral steroid side effects the dose is decreased as soon as possible to the lowest dose that helps the breathing problem. Often adding other medicines, like an inhaled steroid, will help the breathing problem with much less risk of side effects. This could make it possible to decrease or eliminate the oral steroid dose. For a breathing problem, generally an inhaled steroid is used on a regular basis before an oral steroid, like prednisone. Using an inhaled steroid every day, rather than an oral steroid, decreases the chances of steroid side effects.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.